I started Iodine August 14th at a very low dose...approx. 380 mcg/day? Had some bad detox symptoms that first week...a small shoulder rash, some sores on roof of mouth, bloating. I raised the dose a tiny bit each week and suffered terrible brain fog, moodiness, and headaches. Last week I had made it to 1 horizontal drop of 2% + 1 vertical drop = approx. 7.5 mg. I have been taking all of the companion supplements and had a lot of cloudy/dark urine during this 5 week period. Anyway, I decided I didn't want to drag out the detox, and from what I was reading on this board from Trapper, High on Water, Ginagirl, etc., I figured I would do something drastic and increase the dose.
So this last Saturday, I decided to go to 125 mg (combination of both Iodoral and Lugols) split up in 2 doses in the morning. I was scared sh**less, let me tell you! Had pretty bad anxiety about doing it (was afraid of getting a bunch more zits than I already have and a lot of bloating, etc.). Well, 6 days later, here I am. Only symptoms I've had are heart palpitations, loose stools the first couple of days, and some stomach upset (from Lugols?) I had one odd breakout that was starting to form in my chest area, but I took more NAC, applied some Lugols on it, and it was gone by morning. As mentioned, I'm taking all the companions religiously..up to 3500-4000 Vit. C, Redmonds salt in my water, around 600 mg magnesium citrate, 2 ATP Cofactors, & occasional Potassium Chloride pushes. I'm having cloudy urine frequently, which I know is a good thing in that that bromide is being expelled.
I'm taking 400-600 mcg of Solaray yeast-free Selenium. Is this a good amount for 125-150 mg iodine? I also take other supplements for digestion & additional detoxing (Phosphatidylcholine, Cal-Mag Butyrate, 9 mg Tri-Boron, milk thistle, NAC & Glutathione, MTHF, Stress B-complex, and a few more). Is there anything else I can take for racing heart? Maybe this is a transient hyper phase?
I have so much energy, it's unreal...been taking up to 2 walks a day and elliptical. I suspect I was going into hypothyroid territory...very dry skin, I can't sweat, was losing more hair than usual, hormone imbalances from using the pill for 9+ years, acne, and so forth. Hypo runs on my mom's side of the family and she was just diagnosed this year. My skin is already starting to improve. I'm hoping my cycle will regulate over time, that I will be able to sweat normally again, that I can lose these 10-12 diet and exercise-resistant pounds that came on quickly after stopping the pill, and that my Acne will disappear altogether. My Depression has diminished considerably already, which I'm thrilled about!
Why did I increase my dose so drastically? I wanted to get better in a faster amount of time rather than to drag out having bad headaches, worsening depression, and so on over the course of many months. It's that simple. So, jump to high doses if you are suffering in detox at low doses. Just wanted to share my experience!
I also want to note that I eat extremely healthy, have been gluten-free since March of this year, went raw vegan for 2-3 months over the summer, and did herbal liver cleanse drops before starting. I think having eaten very healthy for months has helped me greatly in avoiding some other detox symptoms. I only started drinking distilled water last month, however.
I will continue to post improvements, etc. on my journey! Thank God for this board...